Alert archive / New Jersey / Heat Advisories in 2010

Heat Advisory 9, NWS Philadelphia/Mount Holly

August 9, 20104 counties in New Jersey; Berks County, Delaware County, Philadelphia County, Pennsylvania; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this heat advisory at Aug 9, 2010, 2:45 PM EDT for 4 counties in New Jersey; Berks County, Delaware County, Philadelphia County, Pennsylvania; New Castle County, Delaware. It took effect at Aug 10, 2010, 10:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2010, 2:45 PM EDT (18:45 UTC)
In effect from
Aug 10, 2010, 10:00 AM EDT
Expired
Aug 10, 2010, 8:00 PM EDT
In force
10 hr
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Berks County, PA, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 67 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WWUS71 KPHI 091845
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT MON AUG 9 2010

...ANOTHER ROUND OF RATHER HOT AND HUMID CONDITIONS TUESDAY...

.AN AREA OF HIGH PRESSURE STRETCHED FROM THE WESTERN ATLANTIC TO
THE SOUTHERN STATES WILL DIRECT A RATHER HOT AND HUMID AIRMASS
ACROSS OUR AREA DURING TUESDAY.

DEZ001-NJZ015-017>019-PAZ067>071-100400-
/O.NEW.KPHI.HT.Y.0009.100810T1400Z-100811T0000Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
245 PM EDT MON AUG 9 2010

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT
ADVISORY, WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY.

A RATHER HOT AIRMASS TUESDAY, WITH HIGH TEMPERATURES TOPPING OUT
IN THE MID 90S, WILL COMBINE WITH HUMID CONDITIONS. THIS WILL
ALLOW HEAT INDICES TO BE AROUND 100 DEGREES DURING THE TIME OF PEAK
HEATING TUESDAY AFTERNOON IN THE URBANIZED AREAS. A WEAK COLD FRONT
SHOULD THEN SETTLE THROUGH OUR AREA WEDNESDAY, ALLOWING SLIGHTLY
COOLER AND LESS HUMID AIR TO ARRIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS, STAY IN AN AIR-CONDITIONED
ROOM, STAY OUT OF THE SUNSHINE, AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

GORSE/GIGI
4 follow-up statements
327 
WWUS71 KPHI 100148
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 PM EDT MON AUG 9 2010

...ANOTHER ROUND OF RATHER HOT AND HUMID CONDITIONS TUESDAY...

.AN AREA OF HIGH PRESSURE STRETCHED FROM THE WESTERN ATLANTIC TO
THE SOUTHERN STATES WILL DIRECT A RATHER HOT AND HUMID AIRMASS
ACROSS OUR AREA DURING TUESDAY.

DEZ001-NJZ015-017>019-PAZ067>071-100900-
/O.CON.KPHI.HT.Y.0009.100810T1400Z-100811T0000Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
948 PM EDT MON AUG 9 2010

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
TUESDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY.

A RATHER HOT AIRMASS TUESDAY, WITH HIGH TEMPERATURES TOPPING OUT
IN THE MID 90S, WILL COMBINE WITH HUMID CONDITIONS. THIS WILL
ALLOW HEAT INDICES TO BE AROUND 100 DEGREES DURING THE TIME OF
PEAK HEATING TUESDAY AFTERNOON IN THE URBANIZED AREAS. A WEAK COLD
FRONT SHOULD THEN SETTLE THROUGH OUR AREA WEDNESDAY, ALLOWING
SLIGHTLY COOLER AND LESS HUMID AIR TO ARRIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS, STAY IN AN AIR-CONDITIONED
ROOM, STAY OUT OF THE SUNSHINE, AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

GORSE/GIGI
891 
WWUS71 KPHI 100728
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
328 AM EDT TUE AUG 10 2010

...ANOTHER ROUND OF RATHER HOT AND HUMID CONDITIONS TODAY...

.AN AREA OF HIGH PRESSURE STRETCHED FROM THE WESTERN ATLANTIC TO
THE SOUTHERN STATES WILL DIRECT A RATHER HOT AND HUMID AIRMASS
ACROSS OUR AREA TODAY.

PAZ060-102000-
/O.EXA.KPHI.HT.Y.0009.100810T1400Z-100811T0000Z/
BERKS-
INCLUDING THE CITY OF...READING
328 AM EDT TUE AUG 10 2010

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

A RATHER HOT AIRMASS TODAY... WITH HIGH TEMPERATURES TOPPING
OUT IN THE MID 90S... WILL COMBINE WITH HUMID CONDITIONS. THIS
WILL ALLOW HEAT INDICES TO BE AROUND 100 DEGREES DURING THE TIME
OF PEAK HEATING THIS AFTERNOON IN THE URBANIZED AREAS. A WEAK
COLD FRONT SHOULD THEN SETTLE THROUGH OUR AREA WEDNESDAY...
ALLOWING SLIGHTLY COOLER AND LESS HUMID AIR TO ARRIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS... STAY IN AN AIR-CONDITIONED
ROOM... STAY OUT OF THE SUNSHINE... AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

DEZ001-NJZ015-017>019-PAZ067>071-102000-
/O.CON.KPHI.HT.Y.0009.100810T1400Z-100811T0000Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
328 AM EDT TUE AUG 10 2010

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING. 

A RATHER HOT AIRMASS TODAY... WITH HIGH TEMPERATURES TOPPING
OUT IN THE MID 90S... WILL COMBINE WITH HUMID CONDITIONS. THIS
WILL ALLOW HEAT INDICES TO BE AROUND 100 DEGREES DURING THE TIME
OF PEAK HEATING THIS AFTERNOON IN THE URBANIZED AREAS. A WEAK
COLD FRONT SHOULD THEN SETTLE THROUGH OUR AREA WEDNESDAY...
ALLOWING SLIGHTLY COOLER AND LESS HUMID AIR TO ARRIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS... STAY IN AN AIR-CONDITIONED
ROOM... STAY OUT OF THE SUNSHINE... AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

HEAVENER/GORSE
077 
WWUS71 KPHI 101905
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
305 PM EDT TUE AUG 10 2010

...RATHER HOT AND HUMID CONDITIONS INTO THIS EVENING...

.AN AREA OF HIGH PRESSURE STRETCHED FROM THE WESTERN ATLANTIC TO
THE SOUTHERN STATES CONTINUES TO DIRECT A RATHER HOT AND HUMID
AIRMASS ACROSS OUR AREA.

DEZ001-NJZ015-017>019-PAZ060-067>071-110000-
/O.CON.KPHI.HT.Y.0009.000000T0000Z-100811T0000Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...READING...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
305 PM EDT TUE AUG 10 2010

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

TEMPERATURES WILL TOP OUT IN THE MID 90S THIS AFTERNOON. THE
COMBINATION OF THIS RATHER HOT AIRMASS AND HIGHER HUMIDITY IS
ALLOWING HEAT INDICES TO BE AROUND 100 DEGREES THIS AFTERNOON,
ESPECIALLY IN THE URBANIZED AREAS. THESES VALUES WILL LOWER
THROUGH THE EVENING AS TEMPERATURES COOL. FOR WEDNESDAY, SLIGHTLY
COOLER AND LESS HUMID AIR IS FORECAST TO ARRIVE, WHICH SHOULD KEEP
THE HEAT INDICES BELOW 100 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS, STAY IN AN AIR-CONDITIONED
ROOM, STAY OUT OF THE SUNSHINE, AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

GORSE/GIGI
723 
WWUS71 KPHI 102350
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
750 PM EDT TUE AUG 10 2010

DEZ001-NJZ015-017>019-PAZ060-067>071-110100-
/O.EXP.KPHI.HT.Y.0009.000000T0000Z-100811T0000Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...READING...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
750 PM EDT TUE AUG 10 2010

...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. 

HEAT INDICES HAVE DROPPED BELOW 100 DEGREES, THEREFORE THE HEAT
ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM.

$$

GORSE

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Aug 9, 10:49 AM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Aug 9, 10:49 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1049 AM EDT MON AUG 9 2010

.SYNOPSIS...
HIGH PRESSURE ENTRENCHED OFF THE EASTERN SEABOARD WILL BEGIN TO
SLOWLY PULL TO THE EAST THIS AFTERNOON. A COLD FRONT MOVING IN
FROM THE THE NORTH WILL PASS THROUGH LATE MONDAY NIGHT EVENTUALLY
STALLING TO OUR SOUTH ON TUESDAY AND WEDNESDAY. THE FRONT MAY
BECOME RE-ENERGIZED AND MOVE TO TOWARDS THE NORTH AS A WARM FRONT
ON THURSDAY BEFORE ANOTHER COLD FRONT SWINGS THROUGH ON FRIDAY.
HIGH PRESSURE LOOKS TO NOSE ITS WAY BACK IN FOR THE WEEKEND WHILE
ANOTHER COLD FRONT MOVES THROUGH LATE ON SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE MORNING SOUNDINGS ARE SUPPORTING THE CURRENT MAX TEMP FCSTS,
SO NO BIG CHANGES HAVE BEEN MADE THERE. DEW POINTS ARE/WERE QUITE
HIGH THIS MORNING, BUT THE LATEST SOUNDINGS AS WELL AS MODEL FCST
SOUNDINGS ARE SUGGESTING THEY SHOULD FALL TO AND INTO THE 60S THIS
AFTERNOON. THE EARLY MORNING FOG AND STRATUS HAS DISSIPATED EXCEPT
FOR PARTS OF DELAWARE BAY AND ALONG THE IMMEDIATE SHORE. MOST OF
THIS SHOULD BE GONE BY NOON.

THE LATEST SOUNDINGS AS WELL AS THE 06Z MODEL FCST SOUNDINGS ARE
ALL SUGGESTING THAT CAPPING AND LOWER BASED CIN WILL HOLD IN ALL
AREAS THIS AFTERNOON. SO WE REMOVED THE MENTION OF THUNDER. EVEN
FOR TONIGHT WE MIGHT HAVE TO SCALE MENTION BACK FARTHER TO THE N
IF THIS TREND CONTINUES.

A WEAKENING COLD FRONT IS PROGGED TO PUSH THROUGH OUR REGION BY
LATE TONIGHT, SO AS FAR DECENT SYNOPTIC ASCENSION, THIS WOULD BE
IT. THERE IS NOT A LOT OF MOISTURE TO GO AROUND SO NOT EXPECTING
THESE STORMS, IF THEY DO INITIATE, TO BE ABLE TO FEED OFF A VERY
UNSTABLE BOUNDARY LAYER...LOOKS MARGINAL AT BEST.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
THE COLD FRONT IS STILL FORECAST TO DIVE SOUTHWARD THROUGH THE
REGION BY LATE MONDAY NIGHT INTO TUESDAY MORNING. THE FRONT WILL BE
GREATLY WEAKENING AS IT NEARS THE REGION, AND MAY ACTUALLY BECOME
MORE OF A SURFACE TROUGH. LOW CHANCE POPS INCREASE OVER OUR NORTHERN
ZONES WITH THE PASSAGE OF THE SURFACE FEATURE ON TUESDAY AND REMAIN
PRECIPITATION FREE ACROSS THE SOUTHERN HALF OF THE CWA. THE BEST
FORCING STILL REMAINS WELL NORTH OF THE REGION, AND EVEN WITH THE
PASSAGE OF A 250MB JET STREAK, THE LEFT EXIT REGION IS POSITIONED
WELL INTO CANADA WHICH IN TURN PLACES US IN A SUBSIDENCE REGION OF
THE JET.

ONCE THE FRONT/TROUGH MOVES THROUGH A FEW IMPULSES LOOK TO PASS
ALONG THE NORTHERN TIER OF OUR CWA ON TUESDAY AND WEDNESDAY. THIS
AGAIN MAY ALLOW FOR ENOUGH LIFT TO PRODUCE SOME SCATTERED SHOWERS
AND POSSIBLY A RUMBLE OF THUNDER OR TWO WITH THE BETTER CHANCE
COMING ON TUESDAY...WEDNESDAY WILL REMAIN DRY FOR NOW.

NOT REALLY MUCH OF AN AIRMASS CHANGE BEHIND THE DECAYING FRONT ON
TUESDAY, ALTHOUGH WINDS SLOWLY TURN MORE WESTERLY. DEWPOINTS SHOULD
REBOUND A FEW DEGREES ON TUESDAY AND WEDNESDAY IN RESPONSE TO THE
STILL PESKY BERMUDA HIGH AND A BROAD AREA OF THETA-E ADVECTING OVER
THE REGION. BOUNDARY LAYER THICKNESSES DURING THE DAY REMAIN FAIRLY
COMPLACENT AND DO NOT MAKE ANY GREAT LEAPS OR BOUNDS SO TEMPERATURES
ARE EXPECTED TO REMAIN ABOVE NORMAL...LOW 90S OVER MUCH OF THE CWA
EXCEPT FOR THE MOUNTAINS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
MUCH OF THE LONG TERM PART OF THE FORECAST LOOKS UNSETTLED AS HIGH
PRESSURE REMAINS TO THE NORTHEAST AND A SLOW MOVING FRONT MEANDERS
ACROSS THE REGION. THE ONSHORE FLOW MUCH OF THE PERIOD SHOULD KEEP
HUMIDITY LEVELS RATHER HIGH...BUT WILL LIKELY KEEP TEMPERATURES FROM
GETTING TOO WARM. STILL READINGS SHOULD BE AT OR ABOVE NORMAL
THROUGH THE PERIOD. HIGHS GENERALLY IN THE UPPER 80S TO LOW 90S
DURING THE PERIOD. LOWS IN THE UPPER 60S TO LOW 70S.

THE UPPER FLOW WILL FEATURE A TROUGH ACROSS THE NORTHWEST STATES
WHICH WILL MOVE ALONG THE CANADA-US BORDER DURING THE LATE WEEK
PERIOD. A RIDGE ACROSS THE SOUTH CENTRAL STATES WILL SLOWLY EXPAND
INTO THE SOUTHEAST BY NEXT WEEKEND. THIS WILL CAUSE THE WESTERLIES
TO INCREASE TOWARD THE END OF THE PERIOD. A LOW MOVING ACROSS CANADA
WILL SWEEP THE MEANDERING FRONT ACROSS THE AREA SUNDAY. CHANCE POPS
WERE USED GENEROUSLY IN THE EXTENDED PERIOD WITH TIMING/CONFID
ISSUES RATHER LOW.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL PREVAIL TODAY. JUST SCATTERED CUMULUS AND
CIRRUS ARE EXPECTED WITH A SOUTHWEST WIND...AND A SOUTH WIND AT
THE COAST...OF 10 KNOTS OR LESS.

WITH MORE MOISTURE CIRCULATING NORTHWARD IN THE BROAD SOUTHWESTERLY
FLOW TODAY...A FEW SHOWERS OR THUNDERSTORMS COULD FORM MAINLY NORTH
OF THE KPHL AREA THIS EVENING.

ANOTHER SEA BREEZE IS LIKELY TO PENETRATE FAIRLY FAR INLAND AGAIN
TODAY AS 850 HPA WINDS REMAIN LIGHT. MOS GUIDANCE DOES NOT REALLY
INDICATE A REPEAT PERFORMANCE OF THE STRATUS FOR LATER TONIGHT AND
EARLY TUESDAY MORNING...AS WINDS ARE FORECAST TO BE MORE SOUTHWEST
EVEN THOUGH THEY WILL BE LIGHT.

OUTLOOK...
A WEAK FRONTAL BOUNDARY WILL ESTABLISH ITSELF OVER OR JUST TO THE
SOUTH OF OUR REGION FOR THE MIDDLE OF THE WEEK. WHILE VFR CONDITIONS
WILL PREVAIL, THERE COULD BE SCATTERED SHOWERS AND THUNDERSTORMS
WITH LOWER CEILINGS AND VISIBILITIES MAINLY IN THE AFTERNOONS AND
EVENINGS. LATER IN THE WEEK, A MORE ACTIVE FRONTAL ZONE COULD MOVE
IN FROM THE WEST WITH PRECIPITATION AND LOWER FLYING CONDITIONS.

&&

.MARINE...
CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA FOR THE NEXT SEVERAL DAYS. WE CONTINUE TO RECEIVE THE LONG
PERIOD SOUTHEAST SWELLS ASSOCIATED WITH THE REMNANTS OF THE FORMER
TROPICAL CYCLONE COLIN. THESE WILL CONTINUE TO AFFECT OUR OCEAN
WATERS TODAY...BUT THE PERIOD WILL BE TRENDING TOWARD SLIGHTLY LOWER
NUMBERS WITH TIME. THE MAIN EFFECT WILL BE SOMEWHAT ROUGHER
CONDITIONS NEAR INLETS, GROINS, AND JETTIES TODAY.

OTHERWISE, A LARGE AREA OF HIGH PRESSURE WILL MOVE EASTWARD ACROSS
OUR AREA WATERS AND WEAKEN SLOWLY DURING THE NEXT FEW DAYS. THIS
WILL LEAVE US WITH A FLOW THAT WILL VEER TO MORE OF A SOUTHERLY
DIRECTION TODAY. A WEAK FRONTAL ZONE WILL TRY TO CROSS THE AREA
TUESDAY OR TUESDAY NIGHT, BUT IT IS FORECAST TO WEAKEN AND STALL
OVER OR JUST TO OUR SOUTH DURING THE MIDWEEK PERIOD. THIS WILL LEAVE
US WITH A LIGHT ONSHORE FLOW FOR MUCH OF THE WEEK.

&&

.TIDES/COASTAL FLOODING...
WITH THE NEW MOON OCCURRING TODAY, ASTRONOMICAL HIGH TIDES WILL BE
QUITE HIGH THIS EVENING...AND EVEN AGAIN TUESDAY EVENING. TIDAL
ANOMALIES MAY EVEN BE ZERO...BUT CAPE MAY FOR EXAMPLE IS FORECAST TO
HAVE AN ASTRONOMICAL HIGH TIDE THIS EVENING WHICH REACHES OUR
CRITERIA FOR MINOR TIDAL FLOODING. SO...WITH THE POSSIBILITY THAT A
FEW PLACES COULD SEE SOME TIDAL FLOODING...A COASTAL FLOOD STATEMENT
WAS ISSUED FOR THE NEW JERSEY OCEAN FRONT AND BACK BAYS FOR THIS
EVENING.

&&

.RIP CURRENTS...
A PERSISTENT LONG PERIOD SOUTHEAST SWELL FROM THE REMNANTS OF
TROPICAL CYCLONE COLIN WILL CONTINUE TO CAUSE A MODERATE RISK FOR
RIP CURRENTS ALONG THE NEW JERSEY SHORE TODAY. DELAWARE APPEARS TO
BE LOW ACCORDING TO OUR LOCAL GUIDANCE PROGRAM. WAVES IN THE SURF
ZONES ARE FORECAST TO BE 2 TO 4 FEET FOR NEW JERSEY AND 2 OR 3 FEET
FOR DELAWARE TODAY. THE MENTION OF A MODERATE RIP CURRENT RISK FOR
TODAY WAS FOLDED INTO THE COASTAL FLOOD STATEMENT THAT WAS ISSUED
FOR THE POSSIBILITY OF MINOR TIDAL FLOODING FOR THIS EVENING.

CONDITIONS ARE LIKELY TO IMPROVE AND RENDER A LOWER RISK FOR RIP
CURRENTS BY MIDWEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...GIGI/HEAVENER
SHORT TERM...HEAVENER
LONG TERM...HEAVENER/O'HARA
AVIATION.../
MARINE.../
TIDES/COASTAL FLOODING.../
RIP CURRENTS.../
Hazardous weather outlook, Aug 9, 3:57 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 AM EDT MON AUG 9 2010

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-021-
PAZ054-055-060>062-067>071-100800-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
357 AM EDT MON AUG 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ013-014-020-022>027-100800-
DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
357 AM EDT MON AUG 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

MODERATE RIP CURRENTS ARE EXPECTED TODAY ALONG THE OCEAN FRONT.

HIGHER ASTRONOMICAL TIDE LEVELS COULD LEAD TO AREAS OF MINOR
TIDAL FLOODING AROUND THE TIME OF HIGH TIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-100800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
357 AM EDT MON AUG 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

MODERATE RIP CURRENTS ARE EXPECTED TODAY ALONG THE OCEAN FRONT.

HIGHER ASTRONOMICAL TIDE LEVELS COULD LEAD TO AREAS OF MINOR
TIDAL FLOODING AROUND THE TIME OF HIGH TIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:30 AM EDTCoastal Flood StatementPHIAtlantic, Burlington, Cape May, Monmouth, Ocean19 hr

Nearby

Heat Advisories in New Jersey, 2010Heat Advisories in Pennsylvania, 2010Heat Advisories in Delaware, 2010Every heat advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.